I'm a generally healthy 32 year old male. About a year ago I had a UTI, went through a course of antibiotics and things were good for about 5 weeks. The UTI returned and I was put on antibiotics again and referred to a urologist.
The urologist did a regular in office exam and also scheduled me for a chest and abdominal CT Scan and cystoscopy. The CT Scan came back totally clear.
When doing the cystoscopy, the urologist found a stricture in the urethra. Her concern was that it was possibly causing urine to get trapped in the urethra and/or bladder and this is what's causing the recurring UTI. At this time she wanted to do a dialation of the urethra and see if we couldn't increase flow a little bit. This was about the most invasive and painful procedure I've ever been through...and I'm not looking forward to ever doing it again.
Fast forward 5-6 months and I now have what appears to be another UTI...today I have some burning on urination and noticed a drop of blood when finishing a void. I have an appointment to see the urologist again on Friday.
My concern is that she's so focused on this stricture that there may be something else going on and here's why I feel this way:
1) I've never had any problems urinating my whole life. Flow hasn't changed noticeably.
2) I've never had a UTI before these problems started happening.
I'm also concerned because it seems everything I've read suggests that strictures that aren't causing immediate problems should be left alone as they can easily be made worse by dialation or catherization causing scar tissue buildup.
Is it possibly that I have a UTI that's just not getting cleared up all the way (with a 6 month lapse)? Are there any things I can ask my urologist that can help reassure me that she's taking the right approach? It's been a very frustrating experience as I've been a pretty healthy person my whole life and I'd like to get over the hump on this one.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?